Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 54, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 8, 2021, 3:54 AM EDT. It took effect at Sep 8, 2021, 6:00 PM EDT. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 3:54 AM EDT (07:54 UTC)
- In effect from
- Sep 8, 2021, 6:00 PM EDT
- Expired
- Sep 11, 2021, 3:24 PM EDT
- In force
- 69 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
250 WHUS71 KCAR 080754 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 354 AM EDT Wed Sep 8 2021 ANZ050>052-081600- /O.NEW.KCAR.SC.Y.0054.210908T2200Z-210910T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 354 AM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 6 PM this evening to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
17 follow-up statements
251 WHUS71 KCAR 081329 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 929 AM EDT Wed Sep 8 2021 ANZ050>052-090130- /O.CON.KCAR.SC.Y.0054.210908T2200Z-210910T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 929 AM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
762 WHUS71 KCAR 081854 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 254 PM EDT Wed Sep 8 2021 ANZ050>052-090300- /O.EXT.KCAR.SC.Y.0054.210908T2200Z-210910T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 254 PM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Seas 5 to 8 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 6 PM this evening to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
785 WHUS71 KCAR 082338 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 738 PM EDT Wed Sep 8 2021 ANZ050>052-090745- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210910T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 738 PM EDT Wed Sep 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
573 WHUS71 KCAR 090836 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 436 AM EDT Thu Sep 9 2021 ANZ050>052-092200- /O.EXT.KCAR.SC.Y.0054.000000T0000Z-210911T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 436 AM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... * WHAT...Seas 5 to 8 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
561 WHUS71 KCAR 091856 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 256 PM EDT Thu Sep 9 2021 ANZ050>052-100300- /O.EXT.KCAR.SC.Y.0054.000000T0000Z-210911T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 256 PM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Seas 6 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
558 WHUS71 KCAR 092322 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 722 PM EDT Thu Sep 9 2021 ANZ050>052-100730- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210911T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 722 PM EDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Seas 6 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
879 WHUS71 KCAR 100718 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 318 AM EDT Fri Sep 10 2021 ANZ050>052-101600- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210911T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 318 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Seas 6 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
947 WHUS71 KCAR 101009 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 609 AM EDT Fri Sep 10 2021 ANZ050>052-102100- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210911T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 609 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Seas 6 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
867 WHUS71 KCAR 101550 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1150 AM EDT Fri Sep 10 2021 ANZ050>052-110600- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210911T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1150 AM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Seas 6 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
530 WHUS71 KCAR 101855 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 255 PM EDT Fri Sep 10 2021 ANZ050>052-110300- /O.EXT.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 255 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Seas 7 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
308 WHUS71 KCAR 102152 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 552 PM EDT Fri Sep 10 2021 ANZ050>052-110600- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 552 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Seas 7 to 10 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
777 WHUS71 KCAR 110110 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 910 PM EDT Fri Sep 10 2021 ANZ050>052-110915- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 910 PM EDT Fri Sep 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Seas 7 to 10 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
371 WHUS71 KCAR 110853 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 453 AM EDT Sat Sep 11 2021 ANZ050>052-112100- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 453 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 7 to 10 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
918 WHUS71 KCAR 111050 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 650 AM EDT Sat Sep 11 2021 ANZ050>052-112100- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 650 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 7 to 10 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
653 WHUS71 KCAR 111342 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 942 AM EDT Sat Sep 11 2021 ANZ050>052-112145- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 942 AM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 5 to 9 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
504 WHUS71 KCAR 111619 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1219 PM EDT Sat Sep 11 2021 ANZ050>052-120000- /O.CON.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1219 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
545 WHUS71 KCAR 111924 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 324 PM EDT Sat Sep 11 2021 ANZ050-051-120330- /O.CAN.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ /O.NEW.KCAR.SC.Y.0055.210912T0600Z-210913T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 324 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 2 AM Sunday to midnight EDT Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-120330- /O.CAN.KCAR.SC.Y.0054.000000T0000Z-210912T0000Z/ /O.NEW.KCAR.SC.Y.0055.210912T1200Z-210912T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 PM EDT Sat Sep 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 8 AM to 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 12:27 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 12:27 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1227 AM EDT Wed Sep 8 2021 .SYNOPSIS... High pressure remains over the area through Wednesday. A cold front approaches from the west Wednesday night, then slowly crosses Maine into Thursday night. High pressure then builds in from the west through Friday night, then slowly slides off the mid Atlantic coast through Saturday night. A cold front approaches from the west on Sunday. && .NEAR TERM /THROUGH TODAY/... 1225 AM Update... The surface and upper level ridge axes are nearly directly overhead now. Cooler spots near inland bodies of water are falling to near their dew points, so patchy fog will develop shortly. The previous forecast remains on track with no significant changes needed. Previous forecast... Skies will clear tonight due to subsidence from the high pressure, and winds will become light as the ridge axis shifts directly overhead. This setup will allow for max radiational cooling and surface decoupling, leading to patchy fog development, especially in river valleys. For Wednesday, an upper level trough currently positioned over the western Great Lakes will gradually shift eastward, reaching northern New England tomorrow afternoon. A cold front will approach western Maine Wednesday afternoon with rain starting along the western border early Wednesday evening. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... The region remains under SW flow aloft Wednesday night and Thursday, followed by the 850 hPa cold front crossing the area and the 700 hPa trough axis building into Maine Thursday night. The resulting moist low levels and light winds should allow for areas of fog again Wednesday night. However, with precipitation expectd to develop over all but far Downeast Maine by morning, visibilities probably will not get quite as low as tonight. Noting the strength and amplitude of the ridging to the east, have slowed down the onset timing for precipitation for Wednesday might/Thursday morning, learning towards the 12Z ECMWF /CMC-Reg and NAM. A series of weak shortwaves embedded in the flow coupled with a slow moving cold front will bring an increasing chance of showers from NW to SE Wednesday night and Thursday morning. There should then be fairly large area of showers across northern and eastern Maine, with some rumbles of thunder as well from mid Thursday morning into Thursday afternoon. The showers should taper off from NW to SE from mid Thursday afternoon through Thursday night, tapering off across far eastern Downeast towards sunrise Friday. Note this slower end time is consistent with the slower onset time based on ridging to the east. With the potential for 1 to 1.5 inches of rainfall across the Bangor/Penobscot Region and Downeast Maine, some localized ponding of water on roadways and possibly even some minor nuisance flooding cannot be ruled out. There could be some lingering showers across Downeast Maine Friday morning ahead of the 700-500 hPa trough axis, otherwise the day will be noted by a gradual clearing and drying. Lows Wednesday night should be around 10-15 degrees above normal - mainly from the upper 50s to lower 60s. For highs on Thursday, went a bit lower than the NBM noting its warm bias recently during precipitation events. As result, highs are forecast to be near to slightly above normal. Lows Thursday night, with the expected slower exit of precipitation and cloud cover were raised a bit above the previous forecast, and should be around 10 degrees above normal. Highs on Friday should be fairly similar to those on Thursday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Northern stream ridging transits the area Friday night, with associated subsidence keeping things dry. The region should be under locally zonal flow aloft Saturday, and with no significant short waves progged to be embedded in the flow, it should be dry as well. There are some model differences in the timing of various features from this weekend into early next week. As a result, unless there was a clear consensus that precipitation would occur in a particular time frame, generally limited pops to slight chance to reflect the uncertainty in timing. Pops were limited to slight chance across only the northern zones Saturday night with the approach of a northern stream trough. This trough then crosses the area on Sunday, with chance pops across the North and slight chance pops elsewhere, reflecting closer proximity to the best dynamics associated with this trough. There is some indication a weak shortwave will cross Sunday night,along with an associated surface cold front, so increased pops to chance everywhere except mainly coastal Downeast, where the marine influence could serve as a limiting factor. There is some question how quickly the shortwave and front push to the south on Monday, so have mainly slight chance pops for now. There are also differences in the timing of the next main northern stream system, so have mainly slight chance pops Monday night and Tuesday as well. The forecast in the long range is of below average confidence from Saturday night on. Temperatures should run near normal Friday night, then moderate to above normal on Saturday. Above normal temperatures should then continue into Sunday night. For now it appears that temperatures should return to near normal levels for Monday and Tuesday. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: VFR. Patchy fog possible overnight, especially in river valleys. This may cause a drop in visibilities at KPQI and KHUL towards daybreak. Winds remain light tonight, then shift out of the south Wednesday at 10 to 15 kts with gusts to 25 kts. SHORT TERM: Wednesday afternoon...VFR. Wednesday night Thursday morning...IFR or lower possible in low clouds and/or fog. Showers developing from NW to SE, with a rumble of thunder possible by late morning. LLWS possible KBGR/KBHB. S-SE winds G25-30KT possible elsewhere. Thursday afternoon-Thursday evening...MVFR or lower possible in low clouds/fog. Showers with locally heavy rain and embedded thunderstorms are likely. Late Thursday night-Friday. Gradual improvement to VFR from NW to SE at terminals across northern and eastern Maine. NW winds G15-20KT possible Friday afternoon. Friday night-Sunday...VFR. W winds G15-20KT possible during the day Saturday and Sunday. LLWS possible southern terminals Saturday night. && .MARINE... NEAR TERM: Winds and seas will remain below SCA criteria tonight. Southerly winds will be increasing Wednesday afternoon with gusts approaching 25 kts. Seas will build over this time as well, approaching SCA criteria by late Wednesday evening. SHORT TERM: Swells from Hurricane Larry likely will bring SCA conditions to the coastal ocean waters from Wednesday night through Saturday. Gusts to around 25 kt are possible on the coastal ocean waters Wednesday night as well. On the non-ocean waters, SCA conditions are possible Wednesday night, with wind gusts to around 25 kt. Swells from Larry could also bring SCA conditions to the intra-coastal waters from Thursday into Saturday, but not necessarily for the entire time frame. Refer to the latest statements from the National Hurricane Center for the latest details on Hurricane Larry. && .TIDES/COASTAL FLOODING... Large swells and building seas are expected to reach the coast later Thursday into Friday as Hurricane Larry tracks well to the southeast then east across the open Atlantic. This could lead to high surf, dangerous rip currents and possible minor overwash during the time of high tide. The highest astronomical tide is Thursday morning and again Friday morning. The latest run of the local wave model points to some minor overwash at the time of high tide during those times for Seawall Road in Hancock County. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...AStrauser/MStrauser Short Term...Maloit Long Term...Maloit Aviation...AStrauser/MStrauser/Maloit Marine...AStrauser/Maloit Tides/Coastal Flooding...
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:00 PM EDT | High Surf Advisory | CAR | Hancock, Washington | 3 days |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.